Hair Restoration Discussion Forum - By and For Hair Loss Patients
Go Back   Forum By and for Hair Loss Patients > Non Surgical Treatments for Baldness > Hair Loss Drugs

Welcome! This forum has over 180,000 posts and 12,000 before and after photos going back several years. To research a topic or physician, click on "Search" and enter the name.

You are currently a guest with limited access. By joining our FREE community you can post on this forum, reply privately to other members and or create your own profile, blog and photo album. Registration is easy, private and free so Join Today!

If you have any problems with the registration or login process, please contact us. If you are new please visit our FAQ.

Hair Loss Drugs Share your opinions and experiences regarding drugs like Propecia (finasteride), Minoxidil and others.

Reply
 
LinkBack Thread Tools Search this Thread Display Modes
  #1   Top  
Old 06-26-2012, 11:58 AM
wb280's Avatar
Senior Member
Follicular Salvation Club Member
 
Join Date: Nov 2009
Posts: 1,008
Last Online: 07-20-2014 10:20 AM
Default survey on finasteride

Hi all! I'm a 35 year old hair loss sufferer and having a really difficult time deciding whether or not to take Finasteride. It seems to me that more and more people are sporting permanent side effects

The credibility of your feedback will be much higher than those u read in Merck websites or related. And i really appreciate if any of you can share your experience and help me in making this decision.

1. How long have you been on Finasteride?

2. Have you experiencing side effects? If yes, what are the side effects?

3. Did you quite the drug once the side effects came up?

4. Did the side effects go away after you quite?

5. What is your overall feedback on this drug?
__________________
View my hair loss website. Surgery done by Doc Pathomvanich from Bangkok http://www.hairtransplantnetwork.com...asp?WebID=1730
Reply With Quote
  #2   Top  
Old 06-26-2012, 12:34 PM
sandy221981's Avatar
Junior Member
 
Join Date: Jun 2012
Posts: 8
Last Online: 07-26-2012 12:58 PM
Default

Hi,

I am 30 years old and have been taking generic finastride for the past 3-4 years. I havent felt any side effects. I feel it has stopped my hair loss completely.

Regards,
Sandy
Reply With Quote
  #3   Top  
Old 06-26-2012, 12:45 PM
1978matt's Avatar
Senior Member
Follicular Salvation Club Member
 
Join Date: Apr 2012
Posts: 1,569
Default

1. How long have you been on Finasteride?

Since 01 April 2012

2. Have you experiencing side effects? If yes, what are the side effects?

A dull headache / spaced out feeling after the first 5 days on 1mg per day.

Possibly some loss of libido, but who wouldnt with a headache!

3. Did you quite the drug once the side effects came up?

No. Reduced the dose to 0.5mg every other day, then 0.25mg.

4. Did the side effects go away after you quite?

There is still a slight sensation of being 'spaced out' but this is subsiding everytime I take the drug. I take it in the evening so it wears off overnight.

5. What is your overall feedback on this drug?

It dramatically stopped the rate at which my hair sheds. I'm on Regaine and have noticed some good results and a bit of regrowth.
__________________
4,312 FUT grafts with Ray Konior, MD - August 2013
Regimen:
1. Regaine 5% Foam once per day
2. Propecia 1mg per week
3. Boots Ketoconazole Shampoo once per week
4. Wellman Tricologic one tablet a day

My HT results thread:
http://www.hairrestorationnetwork.co...st-2013-a.html
Reply With Quote
  #4   Top  
Old 06-26-2012, 01:10 PM
comeundone916's Avatar
Junior Member
 
Join Date: Jun 2012
Posts: 6
Last Online: 06-30-2012 09:58 PM
Default

So sandy, have you seen any sign of regrowth?
Reply With Quote
  #5   Top  
Old 06-27-2012, 02:05 AM
Mikeylad's Avatar
Member
Veteran Real Hair Club Member
 
Join Date: Jun 2012
Posts: 38
Last Online: 09-03-2014 09:49 AM
Default

my experience was awful - took propecia for about 6 months. Side effects kicked in after a few weeks of taking 1mg per day, I reduced to 1 mg per week and side effects continued to get worse - starting with a change in sexual function and watery semen and ending in complete impotence. Came off the dug and it took nearly 2 years for complete normal function to return - semen continued to be watery and lumpy for some time. My opinion is that for some people this drug messes up hormon levels and is extremely dangerous - the drug did reduce hair shedding but didnt see any re-growth - at the end of the day it is your choice but I would never touch the stuff again
Reply With Quote
  #6   Top  
Old 06-27-2012, 04:33 AM
Bobilero's Avatar
Senior Member
Guru Real Hair Club Member
 
Join Date: Apr 2008
Posts: 233
Last Online: 06-24-2013 06:10 AM
Default

1. How long have you been on Finasteride?

Took it for 3 and a half years stopping in October last year.

2. Have you experiencing side effects? If yes, what are the side effects?

Not at first. Just reduced watery semen and a couple of darting pains when starting up. Huge side effects kicked in after 3 and a half years.

3. Did you quite the drug once the side effects came up?

Yes. Massive loss of libido etc kicked in after 3 and a half years.

4. Did the side effects go away after you quit?

Im 8 months off and i think now i am slowly getting back to normal now. Big improvement in last 2 months. Went for Blood work. My free testosterone level was half of what it should be for someone my age.


5. What is your overall feedback on this drug?

Agree with the above poster. Extremley dangerous for some people and i dont think we know the half of what the long terms effects are. Never going near it again.

Ps The drug ' i think' may have helped stabilised loss but no regrowth and i even thinned slightly in crown while on it.
Reply With Quote
  #7   Top  
Old 06-27-2012, 08:46 AM
aaron1234's Avatar
Senior Member
Celestial Follicle Club Member
 
Join Date: May 2008
Posts: 2,638
Last Online: 12-05-2013 09:03 PM
Default

Quote:
Originally Posted by wb280 View Post
1. How long have you been on Finasteride?

2. Have you experiencing side effects? If yes, what are the side effects?

3. Did you quite the drug once the side effects came up?

4. Did the side effects go away after you quite?

5. What is your overall feedback on this drug?
1. 6 years.
2. No sides except for slight testicle pain for first 2 weeks. Went away - never came back.
3. No.
4. NA
5. It has saved a lot of my hair. Should have gotten on it sooner.
Reply With Quote
  #8   Top  
Old 06-27-2012, 09:19 AM
spex's Avatar
Senior Member
Follicular Master
 
Join Date: Nov 2004
Location: Consultant
Posts: 5,434
Default

1. 12 years+
2. No sides.
3. No.
4. NA
5. It has saved a lot of my hair. Should have gotten on it sooner! The secret to my success.
__________________
SpexHair UK Representative and Patient Advisor for:

Dr. Alan Feller, Coalition Member , Dr. William Lindsey, Coalition Member and Dr. Bijan Feriduni, Coalition Member

I am not a medical professional and my words should not be taken as medical advice. All opinions and views shared are my own.
Reply With Quote
  #9   Top  
Old 06-27-2012, 10:29 AM
chrisdav's Avatar
Senior Member
Follicular Salvation Club Member
 
Join Date: Oct 2011
Location: UK
Posts: 1,951
Last Online: 09-19-2014 09:35 AM
Default

1. 5 years
2. No side effects
3. No
4.No
5. Great and the best non surgical treatment currently available.
__________________
2 poor unsatisfactory hair transplants performed in the UK.

Based on vast research and meeting patients, I travelled to see Dr Feller in New York to get repaired.
Reply With Quote
  #10   Top  
Old 06-27-2012, 11:13 AM
comeundone916's Avatar
Junior Member
 
Join Date: Jun 2012
Posts: 6
Last Online: 06-30-2012 09:58 PM
Default

So after seeing Dr Feller, and im guessin results were great, u still need to take propecia ?
Reply With Quote
Reply

Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 09:13 AM.